Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 157, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 30, 1998, 4:35 PM CDT for Warren County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 1998, 4:35 PM CDT (21:35 UTC)
- Expired
- Apr 30, 1998, 5:25 PM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Warren County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
913 WUUS1 KBNA 302137 RRA SVRBNA TNC177-302225- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 435 PM CDT THU APR 30 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN MIDDLE TENNESSEE * UNTIL 525 PM CDT * AT 434 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES EAST OF MANCHESTER OR 4 MILES WEST OF VIOLA MOVING NORTHEAST AT 25 MPH. HAIL WAS REPORTED WITH THIS STORM EARLIER AT MANCHESTER. * SEVERE THUNDERSTORM WILL BE NEAR... MORRISON AT 440 PM CDT VIOLA AT 440 PM CDT SMARTT AT 448 PM CDT IRVING COLLEGE AT 455 PM CDT MCMINNVILLE AT 455 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:30 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 30, 2:30 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT THU APR 30 1998 MARGINAL UNSTABLE AIRMASS OVER CWA SHOULD CONTINUE TO SUPPORT SHOWER AND THUNDERSTORM ACTIVITY INTO THE EVENING HOURS. NGM INITIALIZES LOW LEVEL MOISTURE FIELD THE BEST AND WILL BE THE MODEL OF CHOICE FOR FORECAST PERIOD. NGM MOVES LOW PRESSURE FROM SOUTHERN ILLINOIS INTO EASTERN PORTIONS OF THE OHIO RIVER VALLEY BY THE END OF THE PERIOD. IT ALSO MOVES SLOW MOVING SURFACE COLD FRONT TO OUR EAST BY 12Z FRI.SECONDARY COLD FRONT MOVES LATER IN THE DAY AND WILL BE ASSOCIATED WITH SOME SCATTERED SHOWERS AND THUNDERSTORMS.BREAKAGE IN THE CLOUD FIELD WILL OCCUR DURING THE DAY ON SATURDAY AS UPPER LEVEL RIDGE MOVES INTO CWA. HOWEVER...LOOKS LIKE ANOTHER SHORTWAVE WILL MOVE INTO CWA AFTER 48HRS PROVIDING PRECIPATION CHANCES FOR CWA WITH A MORE PRONOUCED LOW LEVEL MOISTURE FLOW. WOULD RECOMMEND THE MENTIONING OF A SLIGHT CHC AT LEAST OVER SOUTHERN PORTIONS OF CWA FOR FRI DUE TO SECONDARY TROUGH OVER REGION. THUS...WILL LEAN TOWARD MOS NUMBERS FOR PCPN DURING ALL PDS...WOULD RECOMMEND HOWEVER VALUES IN THE 20% RANGE FOR FRI NIGHT. WILL COMPROMISE BETWEEN MOS/FAN VALUES FOR TEMPS FIRST THREE PERIODS ...AND GO CLOSE TO FAN FOR FOURTH. BNA 53/68/52/74 5521 14 JBW
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 63 min |
| Apr 30, 5:48 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 32 min |
| Apr 30, 6:20 PM CDT | Flash Flood Warning | OHX | Franklin, Grundy, Warren | 90 min |
| Apr 30, 6:20 PM CDT | Flash Flood Warning | OHX | Van Buren | 90 min |
| Apr 30, 6:26 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 34 min |
| Apr 30, 6:46 PM CDT | Flash Flood Warning | OHX | Overton, Pickett, Putnam | 119 min |
| Apr 30, 6:46 PM CDT | Flash Flood Warning | OHX | White | 119 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.